Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 33, NWS New Orleans, LA

February 18, 2012Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this river flood warning at Feb 18, 2012, 3:41 PM CST for Pike County, Walthall County, Mississippi. It took effect at Feb 18, 2012, 7:51 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2012, 3:41 PM CST (21:41 UTC)
In effect from
Feb 18, 2012, 7:51 PM CST
Expired
Feb 20, 2012, 9:25 AM CST
In force
38 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties Pike County, MS, Walthall County, MS

The river

Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 18.05 ft at Feb 19, 2012, 8:00 AM CST.

actionminormoderate101502/1802/1902/2002/21
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS44 KLIX 182141
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
341 PM CST SAT FEB 18 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-200341-
/O.NEW.KLIX.FL.W.0033.120219T0441Z-120220T2145Z/
/TYTM6.1.ER.120219T0441Z.120219T1800Z.120220T1545Z.NO/
341 PM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* FROM THIS EVENING TO MONDAY AFTERNOON.
* AT 2:45 PM SATURDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 16.5 
  FEET BY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN 
  SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM 
  AND PASTURE LAND NEAR THE RIVER
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE 
  RIVER WILL FLOOD.

$$
4 follow-up statements
078 
WGUS44 KLIX 190154
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
754 PM CST SAT FEB 18 2012

...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI...

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI...
  
THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-200754-
/O.EXT.KLIX.FL.W.0033.120219T0151Z-120221T0351Z/
/TYTM6.2.ER.120219T0122Z.120219T1800Z.120220T2151Z.NO/
754 PM CST SAT FEB 18 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* UNTIL MONDAY EVENING.
* AT  7:45 PM SATURDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE  
  TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 19.0 
  FEET BY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE BY LATE MONDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...SECONDARY ROADS IN THE VICINITY OF THE RIVER
  WILL FLOOD. HOMES CLOSE TO THE RIVER AND PORTIONS OF THE HIDDEN 
  SPRINGS RESORT PARK WILL BE FLOODED. LOW LYING FARM AND PASTURE 
  LAND NEAR THE RIVER WILL REMAIN FLOODED
* IMPACT...AT 17.0 FEET...TRAVEL IN HIDDEN SPRINGS RESORT IS POSSIBLE 
  BUT HAZARDOUS AS ROADS WILL BE FLOODED. EVACUATION OF THE PARK IS 
  RECOMMENDED SINCE FURTHER RISES ARE EXPECTED. LOW LYING FARM AND 
  PASTURE LAND NEAR THE RIVER WILL REMAIN FLOODED
* IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN 
  SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM 
  AND PASTURE LAND NEAR THE RIVER
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE 
  RIVER WILL FLOOD.


$$
257 
WGUS84 KLIX 191657
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1057 AM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...LOUISIANA...

THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES 

THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH 

THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-202257-
/O.EXT.KLIX.FL.W.0033.000000T0000Z-120221T0210Z/
/TYTM6.2.ER.120219T0122Z.120220T0000Z.120220T2010Z.NO/
1057 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* UNTIL MONDAY EVENING.
* AT 10:45 AM SUNDAY THE STAGE WAS 17.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 
  18.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  TOMORROW AFTERNOON.
* IMPACT...AT 18.0 FEET...SECONDARY ROADS IN THE VICINITY OF THE RIVER
  WILL FLOOD. HOMES CLOSE TO THE RIVER AND PORTIONS OF THE HIDDEN
  SPRINGS RESORT PARK WILL BE FLOODED. LOW LYING FARM AND PASTURE
  LAND NEAR THE RIVER WILL REMAIN FLOODED.

$$

LAC117-202256-
/O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T1800Z/
/FRNL1.1.ER.120219T0926Z.120220T0000Z.120221T1200Z.NO/
1057 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE BOGUE CHITTO RIVER AT FRANKLINTON.
* UNTIL TUESDAY AFTERNOON.
* AT 10:00 AM SUNDAY THE STAGE WAS 13.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 
  14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY MORNING FEBRUARY 21ST.
* IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH
  BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY
  WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL
  FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND
  GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO
  RECREATIONAL AREAS WILL FLOOD.
$$

LAC103-202256-
/O.EXT.KLIX.FL.W.0030.120220T0300Z-120224T0300Z/
/BSHL1.1.ER.120220T0300Z.120222T0000Z.120223T2100Z.NO/
1057 AM CST SUN FEB 19 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR BUSH.
* FROM THIS EVENING TO THURSDAY EVENING.
* AT 10:15 AM SUNDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TONIGHT 
  AND CONTINUE TO RISE TO A CREST NEAR 13.0 FEET BY TUESDAY EVENING 
  FEBRUARY 21ST. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON
  FEBRUARY 23RD.
* IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM
  SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD 
  UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED.

$$
314 
WGUS44 KLIX 200142
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
741 PM CST SUN FEB 19 2012

...OBSERVED FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA...

...FORECAST FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA...
 
THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL 
COUNTIES
  
THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH
  
THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.



DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.



A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-202000-
/O.EXT.KLIX.FL.W.0033.000000T0000Z-120220T2000Z/
/TYTM6.2.ER.120219T0122Z.120219T1830Z.120220T1400Z.NO/
741 PM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* UNTIL MONDAY AFTERNOON.
* AT  6:45 PM SUNDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN 
  SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM 
  AND PASTURE LAND NEAR THE RIVER
* IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE 
  RIVER WILL FLOOD

$$

LAC117-210741-
/O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T2200Z/
/FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T1600Z.NO/
741 PM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE CHITTO RIVER AT FRANKLINTON.
* UNTIL TUESDAY AFTERNOON.
* AT  7:00 PM SUNDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH 
  BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY 
  WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL
  FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND
  GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO
  RECREATIONAL AREAS WILL FLOOD
* IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH 
  CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS 
  RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED

$$

LAC103-210741-
/O.EXT.KLIX.FL.W.0030.120220T0340Z-120224T0400Z/
/BSHL1.1.ER.120220T0340Z.120221T1800Z.120223T2200Z.NO/
741 PM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE CHITTO RIVER NEAR BUSH.
* UNTIL THURSDAY EVENING.
* AT  7:15 PM SUNDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED T0 RISE ABOVE FLOOD STAGE BY 
  TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING NEAR 13.0 FEET
  BY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM 
  SIDE OF LOUISIANA HIGHWAY  21 NEAR THE BRIDGE WILL FLOOD. THE 
  ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED
* IMPACT...AT 11.0 FEET...THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL 
  FLOOD. THE RIVER WILL LEAVE THE MAIN CHANNEL ON THE LEFT BANK BELOW
  THE BRIDGE FLOODING WOODLANDS ON EITHER SIDE OF LOUISIANA HIGHWAY 
  21
* IMPACT...AT 10.0 FEET...GRAVEL PITS UPSTREAM OF LOUISIANA HIGHWAY 21
  WILL BEGIN TO OVERFLOW THREATENING PROPERTY AT LOWER ELEVATIONS ON 
  EITHER SIDE OF HIGHWAY 21 IN THE VICINITY OF THE BRIDGE.

$$
485 
WGUS84 KLIX 201525
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
925 AM CST MON FEB 20 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR
THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC113-147-201555-
/O.CAN.KLIX.FL.W.0033.000000T0000Z-120220T2000Z/
/TYTM6.2.ER.120219T0122Z.120219T1830Z.000000T0000Z.NO/
925 AM CST MON FEB 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE CHITTO RIVER NEAR TYLERTOWN.
* AT 8:45 AM MONDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET. THE
  RIVER IS EXPECTED TO FALL TO 11.8 FEET BY TUESDAY MORNING FEBRUARY
  21ST.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 12:57 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 18, 12:57 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CST SAT FEB 18 2012

&&

.AVIATION...
...18Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT ALL 8 TAF SITES
THROUGH 02Z. CEILING WILL BOUNCE BETWEEN 400 AND 1500 FEET IN AND
OUT OF PRECIPITATION. IN ADDITION...VISIBILITIES DOWN TO AROUND 1
MILE AT TIMES DUE TO RAIN. THESE IFR RESTRICTIONS COULD IMPACT TRAFFIC
FLOW AT AREA TERMINALS AND RESULT IN ADDITIONAL FUEL NEEDS.
STRONG WITH GUSTS UP TO 35 KNOTS WILL AFFECT ASD...NEW...MSY AND
GPT THROUGH 22Z AS A STRONG SQUALL LINE MOVES EAST THROUGH THE AREA.
THIS LINE OF STORMS COULD PRODUCE STRONG WINDS AND REDUCE
VISIBILITIES INTO THE LIFR RANGE AS THEY PASS THROUGH. AFTER THE
LINE PULLS EAST OF THE AREA...A MORE STRATIFORM RAINFALL AND LOW
CLOUD DECK WILL SETTLE IN FOR THE REMAINDER OF THE NIGHT.
OVERALL...EXPECT IFR CEILINGS TO BE IN PLACE. ADDITIONALLY...WINDS
WILL GUSTY AFTER 06Z...WITH WINDS IN EXCESS OF 20 KNOTS POSSIBLE
AT KMSY AND KNEW AND APPROACHING 30 KNOTS 12Z THROUGH 15Z SUNDAY.
18

&&

DECISION SUPPORT... /EXPERIMENTAL/ DSS CODE...ORANGE
DEPLOYED...ORLEANS PARISH FOR SEVERE WEATHER/PARADE IMPACTS SAT.
ACTIVATION..ER AND COMMS DESKS. ACTIVITIES...EMERGENCY RESPONSE
FOR OIL SPILL ON MS RIVER MONITORING MINOR RIVER FLOODING
MONITORING STRONG/SEVERE TSTMS TODAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 3 AM SUNDAY TO 3 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 18, 11:23 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT FEB 18 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY
THREATS FROM SEVERE THUNDERSTORMS THAT DEVELOP WILL BE STRONG
DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR THESE IMPACTS
WILL BE HIGHEST ACROSS THE RIVER PARISHES AND SOUTH CENTRAL
LOUISIANA THROUGH 4 PM THIS AFTERNOON...SOUTHEAST LOUISIANA NORTH
AND SOUTH OF LAKE PONTCHARTRAIN NOON TO 5 PM THIS AFTERNOON AND
MISSISSIPPI COAST FROM 2 PM TO 7 PM THIS EVENING. THEREFORE...A
TORNADO WATCH IS IN EFFECT FOR AREAS SOUTH OF A BATON ROUGE TO
HAMMOND TO PASCAGOULA LINE UNTIL 3 PM THIS AFTERNOON.

BY EARLY EVENING...THE SEVERE WEATHER THREAT WILL BE GREATEST
ALONG THE MISSISSIPPI COAST.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO
EXPECTED WITH RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE ENTIRE AREA THROUGH THIS AFTERNOON AND MAY NEED TO BE
EXTENDED INTO THE EVENING.

GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF
LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTS
MAY RESULT IN HAZARDOUS CONDITIONS FOR RIDERS IN SEVERAL PARADES
SCHEDULED ACROSS THE AREA.

MARINE...SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE
COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT.
A FEW GALE FORCE GUSTS ARE POSSIBLE.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM
EARLY MORNING THROUGH MID AFTERNOON.

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Feb 18, 12:54 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     7 SSW WALKER            30.39N 90.91W
02/18/2012                   LIVINGSTON         LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SEVERAL TREES DOWN IN SOUTHWEST
            PORTION OF PARISH IN THE VICINITY OF HIGHWAY 16 AND 1033.

1215 PM     TSTM WND DMG     2 N ABITA SPRINGS       30.51N 90.03W
02/18/2012                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            SEVERAL TREES BLOWN DOWN ON CARS VICINITY OF GREEN STREET
            NORTH OF ABITA SPRINGS.

1235 PM     TSTM WND DMG     4 NW PICAYUNE           30.57N 89.73W
02/18/2012                   PEARL RIVER        MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN VICINITY OF HIGHWAY 43
            AND PINE GROVE ROAD

&&

FR
Special weather statement, Feb 18, 1:28 PM CST, 2 hours 13 minutes before
LAZ059>064-182030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...

AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM KENNER TO 23 MILES SOUTHWEST OF
HAHNVILLE...MOVING EAST AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BOUTTE...RACELAND...NEW ORLEANS ARMSTRONG AIRPORT...DES ALLEMANDS...
METAIRIE...WAGGAMAN...HARAHAN...BRIDGE CITY...AVONDALE...LAKEFRONT
AIRPORT...NEW ORLEANS...WESTWEGO...EAST NEW ORLEANS...MARRERO...
GRETNA...HARVEY...CHALMETTE...TERRYTOWN...TIMBERLANE...LAKE
CATHERINE...JEAN LAFITTE...BELLE CHASSE AND VIOLET

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM
Local storm report, Feb 18, 1:58 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     PONCHATOULA             30.44N 90.44W
02/18/2012                   TANGIPAHOA         LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN.

1240 PM     TSTM WND DMG     ROBERT                  30.51N 90.34W
02/18/2012                   TANGIPAHOA         LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN.

&&

FR
Special weather statement, Feb 18, 2:30 PM CST, 1 hour 11 minutes before
LAZ059>064-067>070-182115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CST SAT FEB 18 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER
PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON
PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST.
BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CHALMETTE TO 5 MILES SOUTHWEST OF
LAROSE...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
VIOLET...LAFITTE...YSCLOSKEY...MYRTLE GROVE AND POINTE A LA HACHE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS AND THE LARGE AREA OF MODERATE RAINFALL THAT WILL FOLLOW
THEM COULD PRODUCE HIGH RAINFALL RATES...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM
Local storm report, Feb 18, 2:55 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLOOD            SLIDELL                 30.28N 89.78W
02/18/2012                   ST. TAMMANY        LA   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER IN SLIDELL

&&

KGRAHAM
Local storm report, Feb 18, 3:27 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     15 N KILN               30.63N 89.43W
02/18/2012                   HANCOCK            MS   PUBLIC

            TREES DOWN AND BARNS DAMAGED NEAR NECAISE CROSSING

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:49 AM CSTRiver Flood WarningLIXPike36 hr
Feb 18, 9:30 AM CSTRiver Flood WarningLIXPearl River26 hr
Feb 18, 9:34 AM CSTRiver Flood WarningLIXPearl River57 hr
Feb 18, 12:12 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River63 min
Feb 18, 12:21 PM CSTTornado WarningLIXPearl River54 min
Feb 18, 12:26 PM CSTTornado WarningLIXPearl River41 min
Feb 18, 12:54 PM CSTTornado WarningLIXPearl River14 min
Feb 18, 12:56 PM CSTSevere Thunderstorm WarningLIXHarrison49 min
Feb 18, 1:27 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River63 min
Feb 18, 1:33 PM CSTSevere Thunderstorm WarningLIXJackson21 min
Feb 18, 1:49 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison41 min
Feb 18, 1:50 PM CSTTornado WarningLIXHancock, Harrison40 min
Feb 18, 2:17 PM CSTTornado WarningLIXHarrison28 min
Feb 18, 2:25 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison65 min
Feb 18, 3:46 PM CSTTornado WarningLIXJackson29 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.